| Catalog Number |
400SMTXSFT0103 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/11/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra smart coils (smart coils).During the procedure, the physician successfully placed two smart coils in the target vessel using a non-penumbra microcatheter.Next, the physician attempted to advance another smart coil into the microcatheter; however, the smart coil was unable to advance out of its introducer sheath and therefore, was removed.The procedure was completed using smart coils with the same microcatheter.There was no report of an adverse effect to the patient.